Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 74, NWS Boston/Norton, MA

August 31, 2013Franklin County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 31, 2013, 3:34 PM EDT for Franklin County, Massachusetts. It was in force for 41 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2013, 3:34 PM EDT (19:34 UTC)
Expired
Aug 31, 2013, 4:15 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Franklin County, MA

The radar

The Albany radar (KENX), 127 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 3:40 PM EDTTSTM WND DMGGreenfield, MAMULTIPLE TREES DOWNED...SEVERAL ON HOUSES
Aug 31, 3:40 PM EDTTSTM WND DMGGreenfield, MATREES AND WIRES DOWN ON NUMEROUS STREETS.
Aug 31, 3:40 PM EDTTSTM WND DMGGreenfield, MATREES AND WIRES DOWN ON NUMEROUS STREETS IN NW GREENFIELD
Aug 31, 3:40 PM EDTTSTM WND DMGGreenfield, MAUTILITY POLE DOWN AT COUNTRY CLUB ON BARTON RD
Aug 31, 3:40 PM EDTTSTM WND DMGGreenfield, MAUTILITY POLE DOWN AT COUNTRY CLUB ON BBARTON RD
Aug 31, 3:40 PM EDTTSTM WND DMGGreenfield, MAWIRES DOWN ON PLAIN RD. SEVERAL TREES DOWNED ON LEYDEN RD AND ON SOUTH GREEN RIVER RD AT NELSON RD.
Aug 31, 3:49 PM EDTHAIL 0.88Colrain, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1006 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WUUS51 KBOX 311934
SVRBOX
MAC011-312015-
/O.NEW.KBOX.SV.W.0074.130831T1934Z-130831T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
334 PM EDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 415 PM EDT

* AT 334 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
  GREENFIELD...AND WAS MOVING EAST AT 10 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...WINCHESTER...
  NORTHFIELD...BERNARDSTON...SHELBURNE...ERVING...COLRAIN...GILL...
  WENDELL...WARWICK AND LEYDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE DAMAGING HAIL. GO INSIDE A STRONG
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4273 7260 4273 7239 4272 7235 4259 7229
      4256 7267 4269 7270
TIME...MOT...LOC 1934Z 252DEG 10KT 4264 7262 
$$

KJC
1 follow-up statement
626 
WWUS51 KBOX 312015
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT SAT AUG 31 2013

MAC011-312024-
/O.EXP.KBOX.SV.W.0074.000000T0000Z-130831T2015Z/
FRANKLIN MA-
415 PM EDT SAT AUG 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
WILL EXPIRE AT 415 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  FLOODING 
OF ROADS IS STILL POSSIBLE AS RAIN CONTINUES TO FALL.

LAT...LON 4273 7260 4273 7239 4272 7235 4259 7229
      4256 7267 4269 7270
TIME...MOT...LOC 2011Z 252DEG 10KT 4264 7262 

$$

LAT...LON 4273 7260 4273 7239 4272 7235 4259 7229
      4256 7267 4269 7270
TIME...MOT...LOC 2011Z 252DEG 10KT 4264 7262 

$$

RLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:12 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 31, 2:12 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
212 PM EDT SAT AUG 31 2013

.SYNOPSIS...
A STALLED FRONTAL BOUNDARY STRETCHING FROM NEW YORK STATE INTO NEW
ENGLAND WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS AT TIMES
TODAY AND SUNDAY. SHOWERS AND THUNDERSTORMS MAY BECOME MORE
WIDESPREAD MONDAY INTO EARLY TUESDAY AS A COLD FRONT MOVES ACROSS
THE REGION. DRIER...COOLER AND MUCH LESS HUMID WEATHER ARRIVES
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
215 PM UPDATE...SCATTERED SHOWERS CONTINUE ACROSS MUCH OF SOUTHERN
NEW ENGLAND THIS AFTERNOON. DESPITE THE LACK OF SUNSHINE...THE
WARM...MOIST ATMOSPHERE HAS ALLOWED SOME DESTABILIZATION. ACROSS
NEW YORK STATE WHERE THERE HAVE BEEN MORE BREAKS IN THE CLOUDS...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND ARE SLOWLY MOVING TO
THE NORTHEAST AT THIS TIME. THERE IS PLENTY OF MID LEVEL
MOISTURE...AND AS STATED ABOVE THERE HAS BEEN SOME DESTABILIZATION
WITH SURFACE BASED CAPE VALUES BETWEEN 2000 AND 3000 J/KG FROM NEW
YORK STATE WELL INTO SOUTHERN NEW ENGLAND. SHEAR VALUES ARE VERY
LIMITED WITH WIND SPEEDS AT 500MB LESS THAN 10 KTS. SO THE MAIN
CONCERN FOR THE AFTERNOON WILL BE HEAVY RAIN AND LOCALIZED
FLOODING. THUNDERSTORMS SHOULD BE MAINLY ACROSS THE INTERIOR WHERE
THERE IS BETTER CONVERGENCE WITH THE FRONTAL BOUNDARY DRAPED
ALONG THE U.S./CANADA BORDER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...
EARLY EVENING SHOWERS/TSTMS ACROSS THE INTERIOR SHOULD DISSIPATE
WITHIN A FEW HOURS OF SUNSET GIVEN THE LACK OF DEEP LAYER SHEAR
AND MID LEVEL LAPSE RATES NEEDED TO SUSTAIN NOCTURNAL CONVECTION.
HOWEVER CAN/T RULE OUT ISOLATED OR WIDELY SCATTERED SHOWERS
OVERNIGHT GIVEN THE WEAK BUT MOIST CYCLONIC FLOW ALOFT.

SOUTHERN NEW ENGLAND REMAINS IN THE WARM SECTOR SO EXPECT PATCHY FOG
AND LOW CLOUDS. HIGH DEW PTS WILL YIELD ANOTHER MILD TO WARM NIGHT.

SUNDAY...
WEAK SHORTWAVE RIDGING MAY MOVE ACROSS THE REGION BEHIND
DEPARTING SHORTWAVE TROUGH OF TODAY AND BEFORE NEXT TROUGH
APPROACHES SUN NGT AND MON. THIS IS EVIDENT ON MODEL CROSS AND
TIME SECTIONS WITH COLUMN DRYING OUT IN THE MID AND UPPER LEVELS.
SO WHILE THERE IS STILL SOME UNCERTAINTY TO SUNDAY/S
FORECAST...THERE IS INCREASING CONFIDENCE THAT ANY SHOWER/TSTM
ACTIVITY WILL NOT BE WIDESPREAD. THUS NOT EXPECTING A WASHOUT
SUNDAY.

THE AREA REMAINS IN THE WARM SECTOR SO ANOTHER WARM AND MUGGY DAY
WITH HIGHS 80-85 AWAY FROM THE COAST ALONG WITH DEW PTS IN THE U60S
AND L70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...

  * SHOWERS AND THUNDERSTORMS LIKELY ON MONDAY AND INTO TUESDAY
  * SLOW MOVING COLD FRONT WILL CROSS THE REGION ON TUESDAY
  * FALL LIKE CONDITIONS FOR THE SECOND HALF OF THE WORK WEEK

CONFIDENCE LEVEL/MODEL GUIDANCE...
MODERATE CONFIDENCE IN OVERALL FORECAST. CONTINUE TO HAVE
INCREASING CONFIDENCE FOR THE TEMPERATURE ASPECT IN THE FORECAST.
MODERATE CONFIDENCE IN TIMING OF PRECIPITATION WITH HIGH
CONFIDENCE THAT PRECIP WILL OCCUR MONDAY AND EARLY TUESDAY. THE
00Z MODELS MAINTAIN A NEARLY STEADY-STATE TO SLIGHTLY RETROGRADING
PATTERN IN THE LOWER HALF OF THE CONUS WITH AN UPPER HIGH OVER THE
CENTRAL/SOUTHERN PLAINS. WHILE ACROSS THE NORTHEAST A PROGRESSIVE
FLOW INFLUENCED BY MULTIPLE SHORTWAVES AND FRONTAL PASSAGES WILL
RESULT IN GENERALLY COOLER TEMPERATURES. HOWEVER THE
DETAILS/TIMING ARE AN ISSUE DUE TO THE PATTERNS SHORT WAVELENGTH
AND POSSIBILITY OF PHASING. THAT BEING SAID FELT PERSISTENCE WAS
A GOOD WAY TO GO FOR THIS MORNINGS FORECAST. BLENDED PREVIOUS
FORECAST WITH WPC AND THE ENSEMBLES.

DETAILS...

MONDAY...
LONG WAVE TROUGH WILL SHARPEN UP ON MONDAY AS HUDSON BAY LOW
PRESSURE STRENGTHENS. THIS WILL KEEP THE REGION IN A SOUTHWEST
FLOW WITH INCREASING MOISTURE CAUSING VERY MUGGY CONDITIONS. MAIN
FOCUS IS A COLD FRONT ACROSS THE GREAT LAKES THAT WILL APPROACH
THE REGION. HOWEVER A SHORTWAVE WILL MOVE THROUGH THE FLOW ON
MONDAY WHICH WILL SPARK SOME SHOWERS AND THUNDERSTORMS. THE REGION
WILL BE IN THE WARM...MOIST SECTOR AS WELL AS THE BETTER JET
DYNAMICS. MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAIN AS PWAT
VALUES WILL BE ABOVE 2 INCHES. THESE STORMS WILL BE SLOW MOVING
AND/OR TRAINING AS CORFIDI VECTORS ARE AROUND 0-5 KTS. NOTICED SPC
PUT THE REGION IN A SEE TEXT FOR DAY THREE OUTLOOK. HAVE LOW
CONFIDENCE IN OVERALL SEVERE WEATHER THREAT AS INSTABILITY VALUES
WILL BE LOWER THAN MODELS SUGGEST DUE TO THE AMOUNT OF CLOUDS
ACROSS THE AREA. THIS IDEA IS ALSO SUPPORTED BY THE ENSEMBLES.
THEREFORE BELIEVE THAT THE MAIN THREAT WILL STILL BE HEAVY RAIN
CAUSING SOME URBAN AND POOR DRAINAGE FLOODING. SMALL STREAM LEVELS
MAY ALSO RISE IF THUNDERSTORMS TRAIN OVER CERTAIN REGIONS. THIS
PORTION OF THE FORECAST WILL NEED TO BE WATCHED CLOSELY OVER THE
WEEKEND.

TUESDAY...
COLD FRONT WILL MOVE THROUGH SOUTHERN NEW ENGLAND ON TUESDAY.
MAIN QUESTION IS THE TIMING. IF THE FRONT SLOWS DOWN THEN THERE IS
A CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ESP ACROSS THE
EASTERN HALF OF THE REGION. IF THE FRONT SPEEDS UP THEN ONLY A FEW
SHOWERS MAY OCCUR AS THE FRONT EXITS OFFSHORE. REGARDLESS HAVE A
LOWER CONFIDENCE ON ANY STRONG STORMS ON TUESDAY AS BETTER JET
DYNAMICS WILL BE OFFSHORE. BOTH THE ENSEMBLES INDICATE THE BETTER
MOISTURE IS OFFSHORE AS WELL. TRENDED TOWARDS A FASTER SOLUTION ON
TUESDAY. A FEW HEAVY SHOWERS ARE STILL POSSIBLE WITH MAIN CONCERN
BEING NUISANCE FLOODING.

WEDNESDAY THROUGH FRIDAY...
LARGE-SCALE SUBSIDENCE WILL FILTER IN BEHIND THE FRONT ON
WEDNESDAY. THIS WILL DROP DEWPOINTS DOWN INTO THE 40/50S MAKING IT
VERY COMFORTABLE. A FEW SHOWERS ARE POSSIBLE ACROSS THE NW ZONES
FROM WRAP AROUND MOISTURE FROM THE LOW. OTHERWISE EXPECT MOSTLY
DRY CONDITIONS. MODELS ARE INDICATING A POLAR FRONT WILL MOVE
THROUGH ON THURSDAY BRINGING SOME ISOLATED/SCATTERED SHOWERS. HAVE
A LOWER CONFIDENCE AS THERE IS A GOOD AMOUNT OF DRY AIR ACROSS THE
AREA. BEHIND THIS FRONT IS A MORE FALL LIKE AIRMASS BRINGING
OVERNIGHT LOWS IN THE 40S AND HIGHS ONLY IN THE 60S.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...LOW TO MODERATE CONFIDENCE ON EXACT DETAILS INCLUDING
TIMING...BUT HIGHER CONFIDENCE ON OVERALL FORECAST THEME.

THROUGH 00Z...A MIX OF CONDITIONS ACROSS THE REGION WITH SCT SHRA.
IFR CONDITIONS MAINLY ACROSS SE MA/RI WITH MVFR CONDITIONS
ELSEWHERE FOR THE MOST PART. ADDITIONAL SHOWERS AND TSTMS WILL
MOVE INTO SOUTHERN NEW ENGLAND LATE THIS AFTERNOON. EXPECT THE
STRONGEST OF THESE STORMS TO REMAIN N AND W OF A IJD TO MHT LINE.

TONIGHT...IFR CONDITIONS POSSIBLE ACROSS THE AREA IN LOW CLOUDS
BUT MOST LIKELY CONFINED TO SOUTHEAST MA AND RI WITH MVFR/VFR
ELSEWHERE. ISOLATED/SCATTERED SHOWERS INLAND.

SUNDAY...MVFR/IFR CONDITIONS IMPROVE SLOWLY TO VFR. NOT EXPECTING
WIDESPREAD SHOWERS/TSTMS...MORE ISOLATED TO WIDELY SCATTERED.

SUNDAY NIGHT...ANOTHER NIGHT OF MVFR/IFR CONDITIONS IN LOW
CLOUDS...SHOWERS/THUNDERSTORMS AND FOG.

KBOS TERMINAL...HIGH CONFIDENCE ON TRENDS. LOW CONFIDENCE ON
TIMING. ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON SHOULD
REMAIN NORTH AND WEST OF THE AIRPORT. SHOWERS REMAIN POSSIBLE
THROUGH THIS AFTERNOON AND INTO THIS EVENING.

KBDL TERMINAL...HIGH CONFIDENCE ON TRENDS. LESS CONFIDENT ON
TIMING. SHOWERS/TSTMS WILL BECOME MORE NUMEROUS THROUGH 06Z.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY-TUESDAY...LOW CONFIDENCE MAINLY FOR TIMING. MVFR
CONDITIONS WITH IFR IN SHOWERS/TSTMS. PERIODS OF HEAVY RAINFALL
WILL REDUCE VSBYS AS WELL.

WEDNESDAY...HIGH CONFIDENCE. MVFR TO START...IMPROVING TO VFR BY
THE AFTERNOON HOURS.

THURSDAY...VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TODAY THROUGH SUNDAY...
MODEST SW WIND 10-15 KT WITH GUSTS AROUND 20 KT LIKELY.
WARM/MUGGY AIRMASS WILL YIELD LATE NIGHT/EARLY MORNING FOG.
SHOWERS LIKELY ON THE EASTERN WATERS THIS MORNING INTO THIS
AFTERNOON.  THEN SHOWERS/TSTMS WILL BE MAINLY INLAND. FORECAST
CONFIDENCE MODERATE TO HIGH.

OUTLOOK...MONDAY THROUGH WEDNESDAY...

PERSISTENT SOUTHERLY SWELL COMBINED WITH AN APPROACHING COLD
FRONT WILL CAUSE SEAS TO BUILD UP TO 5 FT ESP ACROSS THE OUTER
WATERS THROUGH TUESDAY. BELIEVE THIS IS A LITTLE HIGH SO HAVE
UNDERCUT WAVE GUIDANCE TO TOP OUT AT 4FT. LOW PROB FOR GUSTS UP TO
25 KT AHEAD OF COLD FRONT MON NIGHT AND EARLY TUE. EXPECT COLD
FRONT TO MOVE ACROSS WATERS LATE TUE/TUE NIGHT. WINDS/SEAS SHOULD
SLOWLY DIMINISH DURING WED. BEST CHANCE FOR THUNDERSTORMS WILL BE
MONDAY INTO TUESDAY MORNING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ231>234-254-255.

&&

SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...NOCERA/RLG
SHORT TERM...NOCERA
LONG TERM...DUNTEN
AVIATION...DUNTEN/RLG
MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Aug 31, 4:18 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
418 AM EDT SAT AUG 31 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-010830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
418 AM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY LEAD TO MINOR FLOODING ACROSS THE
URBAN AND POOR DRAINAGE AREAS...ESPECIALLY DURING THE AFTERNOON
HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS WILL IMPACT THE HOLIDAY WEEKEND. A FEW
OF THESE STORMS MAY CONTAIN HEAVY RAINFALL LEADING TO FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-010830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
418 AM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS DURING THE
HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Aug 31, 10:17 AM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1017 AM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     LIGHTNING        BEVERLY                 42.56N  70.84W
08/31/2013                   ESSEX              MA   BROADCAST MEDIA

            LIGHTNING STRUCK A HOUSE ON CLIFTON AVENUE...SETTING
            THE GARAGE ON FIRE.

&&

CORRECTED REMARKS

RLG
Special weather statement, Aug 31, 3:20 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT SAT AUG 31 2013

MAZ002-003-NHZ011-312000-
WESTERN FRANKLIN-EASTERN FRANKLIN-CHESHIRE-
320 PM EDT SAT AUG 31 2013

...STRONG THUNDERSTORM IN NORTHERN FRANKLIN...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SHELBURNE...OR NEAR GREENFIELD...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KEENE...GREENFIELD...DEERFIELD...MONTAGUE...SWANZEY...WINCHESTER...
HINSDALE...CHESTERFIELD...NORTHFIELD...FITZWILLIAM...TROY...
BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...WESTMORELAND...
ERVING...COLRAIN...GILL AND CHARLEMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4274 7272 4273 7246 4277 7249 4277 7252
      4281 7254 4285 7255 4297 7237 4273 7215
      4272 7218 4272 7228 4268 7227 4252 7268
      4267 7281
TIME...MOT...LOC 1919Z 237DEG 16KT 4264 7266

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 1:57 PM EDTSmall Craft AdvisoryBOX5 hr
Aug 31, 3:20 PM EDTSpecial Weather StatementBOXFranklin40 min
Aug 31, 3:36 PM EDTFlash Flood WarningBOXFranklin4 hr
Aug 31, 7:13 PM EDTSpecial Weather StatementBOXHampshire47 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.